Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Experiencing twitching sensation in eye. Temporary relief from antihistamines. Worried for eye worm

User rating for this question
Very Good
Answered by

Ophthalmologist
Practicing since : 1977
Answered : 1090 Questions
Question
I have been experiencing twitching and the senation of something moving in my tear duct for months now
Could this be a worm in my eye or allaergy. Does iritis cause such symptoms? What could this be. It seems to respond temporarily to antihistamines. What should I do ? I am concerned that it may be the eye worm.
Posted Mon, 18 Mar 2013 in Vision and Eye Disorders
 
 
Answered by Dr. N. K. Misra 56 minutes later
Dear XXXXXXX,
Thanks for sending your query to us.
This itching is allergy where you have irritation and itching.This should respond to anti allergic eye drops .In case the allergy is more general or is not being controlled by local drops then we add oral anti allergics.
Iritis has pain redness of eyes and diminision of vision and does not cause such symptoms as you are having.
Worms are not a usual occurence they may occur in grossly debilitated patients who have a total loss of sensation.In your case you are not even supposed to suspect this.
What you have to do in a situation like this is use anti allergic drops and if needed oral anti allergic tablets.
Avoid allergens if possible.
Please do get back to me in case of any further query in this regard.
Above answer was peer-reviewed by
 
Follow-up: Experiencing twitching sensation in eye. Temporary relief from antihistamines. Worried for eye worm 1 hour later
Dr. Misra:

I described the issue as "twitching" also can bedescribed as involuntary movements of the lower eyelid at the corner of the lacrimal duct. Itching occurs occassionally but not as often as the "twitching" movements. The twitching is almost like contractions of the lacrimal duct that occur so often that it is bothersome. The other symptom I described is a sensation of something in my eye moving in the lacrimal duct. I do not have any allergies.
 
 
Answered by Dr. N. K. Misra 13 hours later
Dear XXXXXXX,
Thanks for getting back to us.
These involuntary contraction you described are of central origin,that is from nervous system and are not due to peripheral stimuli.We call them fesciculations.
These twitchings are disturbing are bothersome but are usually of not much consequence
You may not have XXXXXXX allergies but conjunctiva ,the outer layer of eye is sensitive and may respond to outside factors.
Lacrimal duct as rule does not have enough space to allow any movement ,and therefore gets easily blocked.
Please do get back to me in case of any further query in this regard.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor